Medindia

X

Post delivery antidepressants do not affect weight loss

by Medindia Content Team on  April 15, 2005 at 10:16 AM General Health News   - G J E 4
Post delivery antidepressants do not affect weight loss
There is good news for women who had suffered from postpartum depression and were afraid to take drugs for fear of not being able to lose weight. A new study by scientists of University of Rochester Medical Center, New York tells that it is possible to lose weight and still take anti-depression medications.
Advertisement

For a long time antidepressants to be taken for post partum depression were thought to be a barrier to weight loss. The recent study had collected data from women who had at least been once diagnosed for major depressive disorders before delivery. When their weight loss along with the antidepressants were compared with women who did not take any depression medication, the results showed that there were no significant difference in the post partum weight loss between the two groups.

Advertisement
The study had shown that post delivery weight loss is not compromised by antidepressant medication. On the other hand it is possible to retain postpartum weight in a group of non-depressive women with previous histories of depression without medical intervention.

The study is published in the last issue of Journal of Clinical Psychiatry.

Reference: Journal of Clinical Psychiatry, issue march 2005
Advertisement

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
User Avatar
* Your comment can be maximum of 2500 characters
Notify me when reply is posted I agree to the terms and conditions

You May Also Like

Advertisement
View All